Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 29, 2006, 7:52 PM MST for Pima County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 7:52 PM MST (02:52 UTC)
- Expired
- Jul 29, 2006, 7:45 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 300255 FFWTWC AZC019-300345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 752 PM MST SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF SELLS * UNTIL 845 PM MST * AT 746 PM MST...A TRAINED WEATHER SPOTTER REPORTED THAT HIGHWAY 86 WAS IMPASSABLE JUST WEST OF SELLS. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELLS...THREE POINTS AND KITT PEAK. MOTORISTS ARE URGED TO PROCEED WITH CAUTION. LAT...LON 3223 11123 3221 11201 3164 11200 3154 11117 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:20 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 29, 2:20 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SAT JUL 29 2006 .SYNOPSIS...THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. && .DISCUSSION...FLASH FLOOD AND RIVER FLOODING WILL BE THE MAIN CONCERNS THROUGH AT LEAST MONDAY AS A SLOW MOVING UPPER LOW INTERACTS WITH A VERY MOIST AIRMASS OVER ARIZONA. SEVERAL AREAS LAST NIGHT AND EARLIER THIS MORNING RECEIVED ANYWHERE FROM .5 OF AN INCH TO OVER 3.0 INCHES IN A 12 HOUR PERIOD. REFER TO THE LATEST RAINFALL AMOUNTS UNDER AWIPS HEADER PHXPNSTWC OR WMO HEADER NOUS45 FOR SPECIFIC 12 HOUR TOTALS. NEEDLESS TO SAY...THIS HEAVY RAINFALL RESULTED IN RUNOFF PROBLEMS WITH SEVERAL CITY AND COUNTY ROADS CLOSED DUE TO THE FLOODED LOW WATER CROSSINGS. AS OF 2 PM MST...RADAR INDICATED THAT MOST OF THE RAIN SHOWERS HAD ENDED OR DIMINISHED IN AREAL COVERAGE. HOWEVER...THIS BREAK IN THE RAINFALL SHOULD NOT LAST FOR LONG. LATEST MODELS WERE IN AGREEMENT WITH KEEPING RAIN CHANCES RATHER HIGH FOR SOUTHEAST ARIZONA THROUGH MONDAY...ALTHOUGH THE DETAILS IN THE NAM AND GFS SOLUTIONS WERE DIFFERENT. THE NAM SUGGESTED THAT AN INVERTED TROUGH OVER MEXICO WILL PLAY A MORE IMPORTANT ROLE IN OUR WEATHER THAN THE UPPER LOW SPINNING OVER WEST CENTRAL NEW MEXICO. THE NAM MOVES THIS INVERTED TROUGH NORTHWARD TONIGHT THROUGH EARLY MONDAY. THIS EVENTUALLY KICKS THE UPPER LOW OVER NEW MEXICO EASTWARD. ON THE OTHER HAND...THE GFS MODEL KEEPS THE INVERTED TROUGH OVER MEXICO WITH THE UPPER LOW OVER WEST CENTRAL NEW MEXICO REMAINING SOMEWHAT STATIONARY THROUGH MONDAY MORNING. AT ANY RATE...BOTH MODELS INDICATED A CONTINUED THREAT OF HEAVY RAINFALL THROUGH AT LEAST EARLY MONDAY. THE GENERAL TREND FOR THE HIGHEST RAIN CHANCES HAS BEEN DURING THE LATE EVENING... OVERNIGHT AND INTO THE EARLY MORNING HOURS. THIS TREND WILL LIKELY CONTINUE FOR THE REMAINDER OF THIS EVENT. FOR NOW...WILL EXTEND THE FLASH FLOOD WATCH THROUGH SUNDAY AND ISSUE A FLOOD WATCH FOR SOUTHEAST PINAL COUNTY TO COVER RIVER FLOOD PROBLEMS THERE. REFER TO WMO HEADER WGUS65 OR AWIPS HEADER PHXFFATWC FOR INFO ON THE WATCHES. ALSO...REFER TO WMO HEADER WGUS45 OR PHXFLWTWC FOR RIVER FLOOD WARNINGS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-030>035 UNTIL 8 PM MST SUNDAY EVENING. FLOOD WATCH PUBLIC ZONE AZZ029 UNTIL 8 PM MST SUNDAY EVENING. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 3:07 PM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 307 PM MST SAT JUL 29 2006 AZZ019-030>035-301030- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 307 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT ALTHOUGH THE RAIN HAD DIMINISHED ACROSS THE AREA EARLY THIS AFTERNOON...A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAD RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-301030- SOUTHEAST PINAL COUNTY- 307 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLOOD WATCH IN EFFECT UNTIL 8 PM MST SUNDAY... .DAY ONE...TONIGHT HEAVY RAINFALL FROM LAST NIGHT AND THE PAST FEW DAYS HAD RESULTED IN SIGNIFICANT FLOWS ON THE GILA...SANTA CRUZ...AND SAN PEDRO RIVERS TODAY. ADDITIONAL RAINFALL TONIGHT AND EARLY SUNDAY MAY CAUSE SOME PEAKS IN THE FLOW THROUGH 8 PM SUNDAY EVENING. PERSONS AROUND CHUICHU ADN ELOY SHOULD MONITOR CONDITIONS ON THE SANTA CRUZ CLOSELY. ALSO PERSONS AROUND MAMMOTH NEAR THE SAN PEDRO RIVER...ALONG THE ARAVAIPA CREEK...AND NEAR KELVIN ON THE GILA RIVER SHOULD MONITOR FLOWS CLOSELY TONIGHT AND EARLY MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:50 AM MST | Flash Flood Warning | TWC | Graham | |
| Jul 30, 3:28 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 32 min |
| Jul 30, 4:07 AM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 30, 4:55 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 35 min |
| Jul 30, 6:49 AM MST | Flash Flood Warning | TWC | Pima | 71 min |
| Jul 30, 4:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 24 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.